MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC* FLUT TIB ROD TRL 75 X 14; TIBIAL STEM TRIALS

DEPUY ORTHOPAEDICS INC US PFC* FLUT TIB ROD TRL 75 X 14; TIBIAL STEM TRIALS
Catalog Number 866876
Medical Device Problem Codes Entrapment of Device (1212); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the trial stem was used during case and did not appear to be faulty at the time of the use, however it disconnected from the femoral sleeve in the patients femur and has been left in the patient.It has been pushed further up the femur by the definitive femoral implants.The patient had low bone quality and was being revised to a hinge.The trial will remain in the patient.There is no plan to remove the trial stem as this would be much more damaging to the patient than leaving it in situ.The procedure was completed with no surgical delay.Patient outcome is reported as doing well and went home post op within a standard time frame.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary.Trial stem was used during case and did not appear to be faulty at the time of use, however, has managed to somehow disconnect from the femoral sleeve trial in the patients femur and has been left in the patient post operatively.See attached x-ray pic.It has been pushed further up the femur by the definitive femoral implants.Surgeon has decided it would do more harm than good to go back in and try to remove the stem, as the patient had low bone quality and was being revised to a hinge.The trial will remain in the patient.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment "img_2822.Jpeg and img_2823.Jpeg".The x-ray investigation revealed that the pfc* flut tib rod trl 75 x 14 is remaining inside the patient.Therefore, the reported condition can be confirmed.No other anomalies were observed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pfc* flut tib rod trl 75 x 14 would have contributed to the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot.A manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.If the lot/serial number becomes available, the record will be re-assessed.

Common Device Name
TIBIAL STEM TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23027687
Report Number1818910-2025-15722
Device Sequence Number13063332
Product Code HWT
UDI-Device Identifier10603295217589
UDI-Public(01)10603295217589
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number866876
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale